Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2015, 6:46 PM CDT for Smith County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2015, 6:46 PM CDT (23:46 UTC)
- Expired
- Apr 16, 2015, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:13 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 16, 2:13 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 213 PM CDT THU APR 16 2015 .DISCUSSION... CONVECTION THIS AFTN HAS BEEN SLOW TO MAKE ITS WAY NWD...AFFECTING MAINLY THE SE QUARTER OF THE CWA THIS AFTN. AS ADDITIONAL CONVECTION BEGINS TO FILL IN FROM THE WEST...EXPECT SCATTERED COVERAGE MOST OF REGION BY LATER IN EVE. AFTER A POSSIBLE LULL IN ACTIVITY LATER EARLY FRIDAY...EXPECT ADDITIONAL SURGE OF MOISTURE AS DEEP UPPER LOW OVER FOUR CORNERS BEGINS TO MOVE TO THE ENE ACROSS CO...AND INTO WESTERN KS BY LATE FRIDAY NIGHT. ASSOCIATED FRONTAL BOUNDARY MOVES EAST INTO CENTRAL TX ATTM. MODELS COMING TO BETTER AGREEMENT WITH THE SLOW MOVEMENT OF THIS LOW THRU THE WEEKEND....WITH POPS BEGINNING TO DECREASE FROM WEST TO EAST SATURDAY NIGHT...AND FINALLY CLEAR THE REGION BY LATE SUNDAY NIGHT. A RETURN TO A MORE ZONAL FLOW REGIME WILL MARK THE EXTENDED PERIOD. ALTHOUGH CONVECTION MAY RETURN TO THE AREA BY MID WEEK... WILL BECOME MORE EPISODIC IN NATURE IN MORE PROGRESSIVE PATTERN./VII/. && .PREV DISCUSSION... /ISSUED 114 PM CDT THU APR 16 2015/ AVIATION... SCATTERED CONVECTION CONTINUES ACROSS PARTS OF NORTH CENTRAL LA THIS AFTERNOON...WHICH MAY AFFECT KMLU OVER THE NEXT FEW HOURS. CONVECTION-WISE FOR THE REMAINDER OF THE PD...THERE IS MUCH UNCERTAINTY. HAVE CHOSEN TO KEEP MENTION OF TSTMS OUT FOR NOW...AND WILL AMEND AS NECESSARY AS THE AFTERNOON PLAYS OUT. OTHERWISE...STRATUS WILL LIKELY ROLL INTO MOST TERMINALS BETWEEN 06-09Z...AND HOLD THROUGH MUCH OF THE REMAINDER OF THE PD. WINDS WILL BE E TO SELY BETWEEN 5 AND 10 KTS. /12/ .PRELIMINARY POINT TEMPS/POPS... SHV 66 79 66 78 / 40 50 60 70 MLU 66 78 66 75 / 40 50 60 70 DEQ 64 77 64 75 / 20 50 60 60 TXK 64 77 64 76 / 40 50 60 60 ELD 65 78 65 74 / 40 50 60 70 TYR 66 77 65 77 / 60 60 60 60 GGG 66 78 65 77 / 60 60 60 60 LFK 67 79 66 79 / 60 60 70 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 16, 11:50 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT THU APR 16 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-171700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1150 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN WILL RETURN TO THE REGION LATER TODAY AS INCREASING MOISTURE AND MODERATE INSTABILITY COMBINE TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ALTHOUGH A FEW STRONG STORMS WILL BE POSSIBLE...NO ORGANIZED THREAT FOR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION ON FRIDAY AND SATURDAY AS AN UPPER LEVEL TROUGH SHIFTS EAST FROM THE ROCKIES ACROSS THE PLAINS. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE REGION...WHICH COULD BECOME PROBLEMATIC AS GROUNDS REMAIN NEAR SATURATION FROM RECENT HEAVY RAINFALL WITH NEW FLOODING OF SOME AREA LAKES AND RIVERS POSSIBLE. IN ADDITION...A FEW THUNDERSTORMS MAY BECOME STRONG DURING PEAK HEATING HOURS WITH THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ017>022-TXZ165>167-171700- SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-ANGELINA- SAN AUGUSTINE- 1150 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN HAS RETURNED TO THE REGION AS INCREASING MOISTURE AND MODERATE INSTABILITY COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...NO ORGANIZED THREAT FOR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION ON FRIDAY AND SATURDAY AS AN UPPER LEVEL TROUGH SHIFTS EAST FROM THE ROCKIES ACROSS THE PLAINS. LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS THE REGION...WHICH COULD BECOME PROBLEMATIC AS GROUNDS REMAIN NEAR SATURATION FROM RECENT HEAVY RAINFALL WITH NEW FLOODING OF SOME AREA LAKES AND RIVERS POSSIBLE. IN ADDITION...SOME THUNDERSTORMS MAY BECOME STRONG DURING PEAK HEATING HOURS WITH THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Apr 16, 4:51 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CDT THU APR 16 2015
LAZ017-018-162245-
SABINE LA-NATCHITOCHES LA-
451 PM CDT THU APR 16 2015
...SPECIAL WEATHER STATEMENT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FLORIEN OR 14 MILES NORTH NORTHEAST OF TOLEDO
BEND DAM...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO EXPECT DEADLY LIGHTNING AND LOCALLY HEAVY
RAINFALL FROM THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANY AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEGREET...FLORIEN...
KISATCHIE...MOUNT CARMEL...FISHER AND ROBELINE.
LAT...LON 3128 9361 3137 9363 3144 9367 3173 9329
3140 9310 3136 9326 3136 9339 3133 9341
TIME...MOT...LOC 2147Z 234DEG 20KT 3138 9357
06Special weather statement, Apr 16, 5:06 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 506 PM CDT THU APR 16 2015 ARZ051-059-060-070-162245- HOWARD AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR- 506 PM CDT THU APR 16 2015 ...SPECIAL WEATHER STATEMENT... AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANDEVILLE...OR 7 MILES NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT 25 MPH. STRONG AND GUSTY WINDS TO 35 MPH AND ONE HALF INCH SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. ALSO EXPECT DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS STRONG THUNDERSTORM WILL BE NEAR... FULTON AROUND 535 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCNAB...RED BLUFF... HOMAN...BRIGHT STAR AND HERVEY. LAT...LON 3340 9382 3352 9403 3386 9390 3367 9355 TIME...MOT...LOC 2204Z 205DEG 15KT 3352 9391 06
Special weather statement, Apr 16, 5:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 520 PM CDT THU APR 16 2015 TXZ136-149-150-162315- CHEROKEE TX-RUSK TX-SMITH TX- 520 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RUSK...NORTHEASTERN CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 615 PM CDT... AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF PONTA...OR 10 MILES EAST OF JACKSONVILLE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TROUP AROUND 550 PM CDT. TURNERTOWN AROUND 610 PM CDT. OVERTON...NEW LONDON...ARP AND JOINERVILLE AROUND 615 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CONCORD AND NEW SUMMERFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3233 9506 3221 9478 3190 9502 3199 9522 TIME...MOT...LOC 2219Z 205DEG 15KT 3200 9508 06
Special weather statement, Apr 16, 5:56 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT THU APR 16 2015
TXZ124-162345-
WOOD-
556 PM CDT THU APR 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WOOD COUNTY...
AT 555 PM CDT...A STRONG THUNDERSTORM WAS NEAR GOLDEN...OR 10 MILES
NORTHWEST OF MINEOLA...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
QUITMAN...GOLDEN...FOREST HILL...ALBA AND YANTIS.
LAT...LON 3296 9552 3296 9548 3274 9535 3269 9559
3269 9560 3271 9561 3271 9562 3272 9564
3288 9565
TIME...MOT...LOC 2255Z 244DEG 11KT 3278 9562
21Special weather statement, Apr 16, 6:06 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 606 PM CDT THU APR 16 2015 TXZ152-165>167-170000- SAN AUGUSTINE-SABINE-ANGELINA-NACOGDOCHES- 606 PM CDT THU APR 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NACOGDOCHES... SOUTHEASTERN ANGELINA...SOUTHWESTERN SABINE AND SOUTHERN SAN AUGUSTINE COUNTIES... AT 605 PM CDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHEAST OF HUNTINGTON...OR 11 MILES NORTHWEST OF ROCKLAND...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MACUNE...ZAVALLA...BROADDUS AND DOLAN. LAT...LON 3104 9448 3111 9463 3148 9419 3126 9400 TIME...MOT...LOC 2305Z 234DEG 38KT 3114 9448 21
Special weather statement, Apr 16, 6:21 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT THU APR 16 2015
TXZ108-109-170000-
TITUS TX-FRANKLIN TX-
621 PM CDT THU APR 16 2015
...SPECIAL WEATHER STATEMENT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT VERNON...OR 10 MILES SOUTHEAST OF HAGANSPORT...MOVING NORTH AT
15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HAGANSPORT AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TALCO AND WINFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3316 9509 3316 9529 3336 9529 3338 9509
3337 9500
TIME...MOT...LOC 2320Z 184DEG 11KT 3321 9516
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:21 PM CDT | Special Weather Statement | SHV | Cherokee | 39 min |
| Apr 16, 5:20 PM CDT | Special Weather Statement | SHV | Rusk | 55 min |
| Apr 16, 5:56 PM CDT | Special Weather Statement | SHV | Wood | 49 min |
| Apr 16, 6:06 PM CDT | Special Weather Statement | SHV | San Augustine | 54 min |
| Apr 16, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 58 min |
| Apr 16, 6:21 PM CDT | Special Weather Statement | SHV | Franklin | 39 min |
| Apr 16, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 53 min |
| Apr 16, 2:35 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle | 115 min |
| Apr 16, 4:24 PM CDT | Special Weather Statement | SHV | Sabine | 51 min |
| Apr 16, 4:51 PM CDT | Special Weather Statement | SHV | Sabine | 54 min |
| Apr 16, 5:06 PM CDT | Special Weather Statement | SHV | Hempstead | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.